Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and weight gain
Jun 24, 2012

Hi,

I'm french so sorry for the english mistakes. I have been on atripla for a little more than a year now. I have no side effects and my viral load is undetectable (it was 100000 copies before the treatment). The probleme is that my weight past from 70 kg to 82 kg in one year without any change in my alimentation. Doctors told me that Atripla is usually not responsible for weight gain and so I should do more exercise. But for me, Atripla is clearly the problem. Have you heard of people gaining weight under Atripla ? Also, I must told you that my liver formulations (ASAT and ALAT) are high (3 times more than normal) since I began the treatement. I have done all hepatitis test and everything is fine. Do you Think i Should change my treatement ? My weight gain is really unconfortable and I want to stop this ....

Thanks a lot, Alex

Response from Dr. Henry

Patients often gain 5-10 pounds (3-6 kilos) after starting a variety of effective HIV regimens (that is termed a return to health as the weight loss caused by HIV infection is reversed). Diet and exercise, hormone levels, stress, gut micro flora, and many other factors can contribute. That weight gain is seen with Atripla (also termoed lipodystrophy of more severe) but usually Atripla is on the milder side of weight gain problems but there is wide variation from person to person (genetics may play a role). The increased liver enymes could be due to fatty liver though other diagnosis are possible-I recommend discussing your serious concerns with your HV provider--there is little data supporting that switching off the Atripla would predictably result in weight loss. KH



Previous
Sex Drive
Next
Isentress/Truvada and arthritis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement